MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION CNS-9700A; CENTRAL MONITOR SYSTEM

NIHON KOHDEN CORPORATION CNS-9700A; CENTRAL MONITOR SYSTEM
Model Number CNS-9700A
Medical Device Problem Codes No Audible Alarm (1019); Audible Prompt/Feedback Problem (4020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The patient experienced a vtac for approximately 4-6 minutes.The system set a yellow alarm instead of the expected red warning alarm.Technical support (ts) asked the customer to please provide the patient strip, a screen shot of the vtac event (if possible) and the alarm history.The application specialist is working with the customer to investigate the issue.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.
 
Event or Problem Description
The customer reported a possible missed vtac event.According to the customer, the patient went into a vtac condition, but the central nurse's station (cns) did not set/ sound an alarm.There was no patient injury reported.
 
Event or Problem Description
The customer reported a possible missed vtac event at the central nurse's station (cns).The patient went into a vtac condition, but the cns did not sound an alarm.There was no patient injury reported.
 
Additional Manufacturer Narrative
Details of complaint: the customer reported a possible missed vtac event at the central nurse's station (cns).The patient went into a vtac condition, but the cns did not sound an alarm.The patient experienced a vtac for approximately 4-6 minutes and the system sent a yellow alarm instead of the expected red warning alarm.The device was in patient use.Investigation summary: as no devices were returned and no logs were provided for evaluation relating to this event, the reported issue could not be duplicated nor confirmed.As such, a root cause cannot be determined.The printouts reviewed by nka clinical shows areas that are missing data.The customer stated that they were aware of the devices failing status and age and were looking to replace the unit in the near future.The device was installed in 02/2011 with no history of servicing.The missed event and missing data may be related to the device's failing hardware.Hardware failure could come as a result of physical damage, heat damage, or electrical damage.Physical damage could occur due to impacts with objects and other surfaces.Heat damage could occur due to improper maintenance or device placement.Electrical damage could occur during a power outage or power surge.Wear and tear due to aging or frequency of use can gradually degrade components.The following fields contain no information (ni), as attempts to obtain the information were made, but not provided: attempt # 1: 11/04/2021 emailed the customer via microsoft outlook for all information in the ni list above: no reply was received.Attempt # 2: 11/08/2021 emailed the customer via microsoft outlook for all information in the ni list above: no reply was received.Attempt # 3 11/10/2021 emailed the customer via microsoft outlook for all information in the ni list above: no reply was received.Corrected information: corrected the "details of complaint" to reflect that the device was in patient use.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Details of complaint: the customer reported a possible missed vtac event at the central nurse's station (cns).The patient went into a vtac condition, but the cns did not sound an alarm.The patient experienced a vtac for approximately 4-6 minutes and the system sent a yellow alarm instead of the expected red warning alarm.The device was not in patient use.Investigation summary: as no devices were returned and no logs were provided for evaluation relating to this event, the reported issue could not be duplicated nor confirmed.As such, a root cause cannot be determined.The printouts reviewed by nka clinical shows areas that are missing data.The customer stated that they were aware of the devices failing status and age and were looking to replace the unit in the near future.The device was installed in 02/2011 with no history of servicing.The missed event and missing data may be related to the device's failing hardware.Hardware failure could come as a result of physical damage, heat damage, or electrical damage.Physical damage could occur due to impacts with objects and other surfaces.Heat damage could occur due to improper maintenance or device placement.Electrical damage could occur during a power outage or power surge.Wear and tear due to aging or frequency of use can gradually degrade components.The following fields contain no information (ni), as attempts to obtain the information were made, but not provided: attempt # 1: 11/04/2021 emailed the customer via microsoft outlook for all information in the ni list above: no reply was received.Attempt # 2: 11/08/2021 emailed the customer via microsoft outlook for all information in the ni list above: no reply was received.Attempt # 3 11/10/2021 emailed the customer via microsoft outlook for all information in the ni list above: no reply was received.

Brand Name
CNS-9700A
Common Device Name
CENTRAL MONITOR SYSTEM
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 161-8 560
JA  161-8560
Manufacturer (Section G)
NIHON KOHDEN TOMIOKA CORPORATION
attn: shama mooman
1-1 tajino
tomioka city, gunma 370-2 314
JA   370-2314
Manufacturer Contact
shama mooman
seibu bldg 2, 4th floor 1-11-2
seibu bldg 2, 4th floor 1-11-2
kusunokidai tokorozawa, saitama 359-8-580
JA   359-8580
MDR Report Key12866133
Report Number8030229-2021-01996
Device Sequence Number3547552
Product Code MHX
UDI-Device Identifier04931921000663
UDI-Public04931921000663
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K023475
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCNS-9700A
Device Catalogue NumberMU-971RA
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2021
Supplement Date Received by Manufacturer09/12/2023
09/12/2023
Initial Report FDA Received Date11/23/2021
Supplement Report FDA Received Date09/25/2023
09/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/22/2010
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NI.; NI.; NI.
Patient SexUnknown